Oregon, 2005High Wind in Oregon, March 1, 2005
March 1, 2005 · NWS MFR · 4 events in 1 county or zone
A High Wind Warning was issued for the coastal headlands in Oregon zones ORZ021/022 at 1500 PST on 02/28/05, effective from 0100 PST to 1600 PST on 03/01/05. The warning verified continuously at Cape Blanco from 1200-1500 PST on 03/01.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for the coastal headlands in Oregon zones ORZ021/022 at 1500 PST on 02/28/05, effective from 0100 PST to 1600 PST on 03/01/05. The warning verified continuously at Cape Blanco from 1200-1500 PST on 03/01. The highest sustained wind and gust are recorded above. Other verifying ob was recorded at 1800 PST on 03/01, after the warning was cancelled.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 1, 8:30 AM PST, 4 hours earlier.
Area forecast discussion, Mar 1, 8:30 AM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 AM PST TUE MAR 1 2005
.SHORT TERM...FRONT INSIDE 130W AND BECOMING MORE NEGATIVELY TILTED
WITH TIME. IR SATELLITE LOOP ACTUALLY SHOWING TOPS WARMING A LITTLE
PAST HOUR. THE FRONT IS EXPECTED TO MOVE ONSHORE LATE THIS AFTERNOON
THEN WEAKEN CROSSING THE CASCADES. THE GFS MODEL MOVES THE UPPER
TROUGH INLAND LATE TONIGHT WITH MAIN ENERGY PUSHING INLAND ACROSS
NORTHERN CALIF. TYPICAL UPSLOPE PATTERN WILL DEVELOP OVER THE MT
SHASTA REGION OF NORTHERN CALIF THIS EVENING AND THIS AREA MAY
RECEIVE ENOUGH SNOW TO MEET ADVISORY CRITERIA ABOVE 4500 FEET
OVERNIGHT...OTHERWISE NO OTHER PROBLEMS EXPECTED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING 0-60 NM FLORENCE TO CA/OR BORDER
HIGH WIND WARNING THROUGH 4PM TODAY FOR THE HEADLANDS.
CA...GALE WARNING 0-60 NM CA/OR BORDER TO PT ST GEORGE.
&&
ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORD (ALL LOWER CASE)
RHHazardous weather outlook, Feb 28, 4:17 PM PST, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
417 PM PST MON FEB 28 2005
PZZ350-353-370-373-011430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
417 PM PST MON FEB 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING 0 TO 60 NM FLORENCE TO CAPE BLANCO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ021-022-011430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
417 PM PST MON FEB 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING LATE TONIGHT FOR HEADLANDS. FOR
DETAILS SEE PDXNPWMFR.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
HIGH WIND WARNING TUESDAY FOR HEADLANDS. FOR
DETAILS SEE PDXNPWMFR.
ORR
In the hours before
Local storm report, Mar 1, 12:22 PM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1222 PM PST TUE MAR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM NON-TSTM WND DMG 4 SSW WEED 41.36N 122.42W
03/01/2005 SISKIYOU CA TRAINED SPOTTER
SUSTAINED WINDS SE 20 MPH WITH GUSTS TO 49 MPH.
&&
ORRLocal storm report, Mar 1, 12:24 PM PST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1224 PM PST TUE MAR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM NON-TSTM WND DMG 4 SSW WEED 41.36N 122.42W
03/01/2005 SISKIYOU CA TRAINED SPOTTER
SUSTAINED WINDS SE 20 MPH WITH GUSTS TO 49 MPH.
&&
ORRHigh Wind, South Central Oregon Coast
- When
- March 1, 12:30 PM PST to 1:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 53 kt (61 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 1, 12:55 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 1, 5:30 PM PST to 6:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 52 kt (60 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 1, 6:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Puerto Rico, March 1 to 31, 2005$5.0 million · 3 events
- Winter Storm in Ohio, March 1 to 2, 2005$825,000 · 7 events
- Winter Storm in Massachusetts, March 1, 2005$325,000 · 22 events
- Heavy Snow in New York, March 1, 2005$360,000 · 18 events
- Winter Storm in Pennsylvania, March 1 to 3, 2005$600,000 · 3 events
- Heavy Snow in Pennsylvania, March 1, 2005$160,000 · 8 events
- Winter Storm in Vermont, March 1, 2005$110,000 · 8 events
- Winter Storm in Vermont, March 1, 2005$110,000 · 8 events
- Winter Storm in New York, March 1, 2005$90,000 · 9 events
- Heavy Snow in New York, March 1, 2005$60,000 · 6 events
- Heavy Snow in Pennsylvania, March 1 to 2, 200526 events
- Drought in Colorado, March 1 to 31, 200521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441995, 5441996, 5441997, 5441998.